Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 28, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 11, 2006, 9:52 PM EST for Carroll County, Indiana. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2006, 9:52 PM EST (02:52 UTC)
- Expired
- Mar 11, 2006, 10:15 PM EST
- In force
- 23 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Carroll County, IN
The radar
The Indianapolis radar (KIND), 100 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 10:12 PM EST | HAIL 0.75 | 7 Ne Delphi, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 120252
SVRIND
INC015-120315-
/O.NEW.KIND.SV.W.0028.060312T0252Z-060312T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
952 PM EST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL INDIANA
* UNTIL 1015 PM EST
* AT 950 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTH OF DELPHI...OR ABOUT 13 MILES
NORTHEAST OF LAFAYETTE...AND MOVING NORTH AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMDEN AROUND 1000 PM EST...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4056 8671 4045 8670 4045 8645 4069 8639
4074 8671
$$
NIELD2 follow-up statements
000
WWUS53 KIND 120304
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1004 PM EST SAT MAR 11 2006
INC015-120315-
/O.CON.KIND.SV.W.0028.000000T0000Z-060312T0315Z/
CARROLL-
1004 PM EST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EST
FOR CARROLL COUNTY...
AT 1003 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CAMDEN...OR ABOUT 16 MILES
SOUTHWEST OF LOGANSPORT...MOVING NORTH AT 45 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4056 8671 4045 8670 4045 8645 4069 8639
4074 8671
$$
NIELD000
WWUS53 KIND 120314
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1014 PM EST SAT MAR 11 2006
INC015-120324-
/O.EXP.KIND.SV.W.0028.000000T0000Z-060312T0315Z/
CARROLL-
1014 PM EST SAT MAR 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY EXPIRES AT 1015
PM EST...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. ADDITIONAL
THUNDERSTORMS WILL MOVE THROUGH THE AREA OVER THE NEXT FEW HOURS.
LAT...LON 4056 8671 4045 8670 4045 8645 4069 8639
4074 8671
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:30 PM EST, 7 hours 22 minutes earlier.
Area forecast discussion, Mar 11, 2:30 PM EST, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST SAT MAR 11 2006 .DISCUSSION...WARM FRONT WAS LOCATED FM STL TO NORTH OF PAH AND EAST INTO CENTRAL KY EARLY THIS AFTERNOON. RADAR MOSAICS SHOW PCPN EXITING CENTRAL INDIANA...SLIDING EAST. SOUTHERLY FLOW OF WARM...MOIST AIR BEHIND THE WARM FRONT...WITH DEWPOINTS IN THE LOWER AND MIDDLE 60S ACRS WRN KY AND SE MO ADVECTING N WARD. MAIN CHALLENGE WL BE TRYING TO TIME PCPN EVENTS. MODELS HAVE COME TOGETHER A BIT MORE IN HANDLING THE NEXT TWO SYS BUT NAM IS STILL WEAKER AND A BIT FARTHER SOUTH WITH MONDAY/S FINAL IMPULSE. GIVEN THE QUICK SW UPPER FLOW...THE NAM SOLUTION IS NOT MY FAVORITE. HENCE WL START OFF THIS FORECAST USING A BLEND THEN SLOWLY MOVE TOWARD THE GFS SOLUTION. NEXT IMPULSE TO ARRIVE LATE THIS EVENING ALONG THE WARM FRONT AS IT MOVES FARTHER NORTH. MUCH HIGHER DEWPOINTS BEING ADVECTED INTO THE MISSISSIPPI VALLEY AND BEHIND THE WARM FRONT WL AID THESE SYSTEMS. TIME SECTIONS AND SOUNDINGS SHOWING A NICELY SATURATED COLUMN TONIGHT AND EARLY SUNDAY WITH STRONG VV. FORECAST SOUNDINGS SHOW PRECIPITABLE WATER NEAR 1.5 INCHES ALONG WITH SLIGHTLY NEG LI/S. MORE CAPE IS AVAILABLE ALSO ACCORDING TO FORECAST SOUNDINGS...NEAR 1300 J/KG TONIGHT AND OVER 2K J/KG ON SUNDAY NIGHT. EXPECT TONIGHT ORIGIN AREA TO BE SOMEWHERE NEAR THE WARM FRONT IN ERN MO AND WEST CENTRAL IL WHERE HIGHER DEWPOINTS ARE POOLING ALONG WITH GOOD HEATING TDY. THICKNESSES SUGGEST THIS SHUD PROPAGATE ACRS OUR FA LATE TONIGHT AND EARLY SUNDAY. GIVEN THE DYNAMICS...SVR POTENTIAL IS BUT NOT AS IMPRESSIVE AS SET-UP FOR SUN NIGHT/MONDAY MORNING. STILL MAIN THREAT WITH BOTH OF THESE SYSTEMS WL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. GIVEN THE CHC FOR HEAVY RAIN WITH THE ASSOCIATED ROUNDS OF THUNDERSTORMS AND THE NEARLY SATURATED GROUND ACRS MUCH OF THE CENTRAL AND SOUTHERN PARTS OF THE FA...CURRENT FLOOD WATCH IS IN GOOD SHAPE. AS WE GET INTO THE WARM SECTOR TONIGHT AND SUNDAY WL STICK CLOSE ON LOW AND LEAN WARMER ON HIGHS TONIGHT AND SUNDAY AS WE COULD SEE A FEW HOURS SUNDAY AFTERNOON WITH SOME SUNSHINE PRIOR TO THE STORMS DEVELOPMENT AND ARRIVAL. CD FRONT LOOKS TO FINALLY PASS ACRS INDIANA ON EARLY MONDAY MORNING. AGAIN DYNAMICS AND INSTABILITY LOOK PRETTY GOOD AND POTENTIAL FOR HEAVY RAINS CONTINUES. IF THE TIMING OF THIS SYS SLOWS DOWN ANY WE WL NEED TO EXTEND THE FLOOD WATCH A FEW HRS LATER INTO MONDAY...BUT WL WAIT ANOTHER RUN OR SO TO SEE IF HANDLING IMPROVES. AGAIN WL STICK CLOSE ON MONDAY MORNING LOWS AND DUES TO UNCERTAINTY OF TIMING OF THE FRONT...STICK CLOSE ON HIGHS ALSO. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH CONTINUES THROUGH MONDAY MORNING FOR AREAS SOUTH OF A WINCHESTER TO TERRE HAUTE LINE...INZ039>042-045 >049-051>057-060 >065-067>072. && PUMA
Hazardous weather outlook, Mar 11, 5:05 PM EST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 505 PM EST SAT MAR 11 2006 INZ021-028>031-035>049-051>057-060>065-067>072-122215- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 505 PM EST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL OCCUR TONIGHT...MAINLY AFTER 10 PM EST. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. HOWEVER...LARGE HAIL...AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THESE STORMS MAY ALSO PRODUCE HEAVY RAINFALL...WHICH COULD INCREASE THE FLASH FLOOD THREAT AND WORSEN ONGOING RIVER FLOODING. A FLOOD WATCH IS IN EFFECT ALONG AND SOUTH OF A TERRE HAUTE TO WINCHESTER LINE THROUGH MONDAY MORNING. IN AREAS WHERE RIVER FLOODING IS NOT ALREADY OCCURRING...LOWLAND FLOODING MAY DEVELOP BY MONDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE RISK FOR SEVERE WEATHER ON SUNDAY. A LINE OF STRONG TO SEVERE STORMS IS EXPECTED TO DEVELOP LATER SUNDAY AFTERNOON AND MOVE ACROSS CENTRAL INDIANA DURING THE EVENING AND OVERNIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH LARGE HAIL AND TORNADOES ALSO POSSIBLE. THUNDERSTORMS WILL CONTINUE AT TIMES INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM TONIGHT THROUGH SUNDAY NIGHT. REPORTS OF FLOODING ARE ALSO APPRECIATED. SPOTTERS SHOULD MONITOR FUTURE WEATHER TRENDS AND STATEMENTS ON THIS DEVELOPING SITUATION. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) NIELD
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:43 PM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 32 min |
| Mar 11, 10:42 PM EST | Severe Thunderstorm Warning | IND | Fountain, Vermillion | 26 min |
| Mar 12, 1:38 AM EST | Tornado Warning | IND | Knox | 54 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.